1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Victoza - to try or not

Discussion in 'Incretin Mimetics' started by Linda Jean, Oct 19, 2009.

  1. Linda Jean

    Linda Jean · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    21
    ?Hi, Ive been Type 2 for 2 years - currently taking 1000mg Metformin slow release and my level is 8.1. I'm probably about 4 stone overweight.

    Last week I was advised by the doctor to have the Victoza injections but I have a terrible phobia about needles and although I've see what they're like I'm still resisting this. As an alternative I was given the choice of Januvia or Gliclazide. I've researched both and have found such conflicting views Im still very confused.

    Victoza seems to have had good reviews on here and the two tablets have side effects which I don't want - i.e. weight gain and stomach upsets.

    Can anyone give me a quick bit of advice please as I have to go back to docs tonight with a decision.


    Linda
     
  2. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    Hi Linda.

    If you really have a phobia about needles then I can understand your concerns. You really need to discuss this first before you make any decision. We can advise you, but it is solely your choice.

    With Victoza it is one daily injection. Nothing more, and speaking as one who injects Byetta twice daily it doesn't hurt if done correctly, is not a problem. There are different needle sizes too which can all go to helping you with the injection. I thought I would have a problem too and I WAS a hulking great 19 st 8 lbs and nearly six foot male. I was a wimp ! I'm so glad I was able to go ahead and just do it. I am now a well controlled Diabetic, weighing 15 st 5 lbs because I conquered that fear.

    Many have posted on here before with similar problems to you. Sometimes you have to just think, which is worse ? A daily injection or poor control and all the possible complications that might bring in the future. Worth thinking about you know. Good luck with the Victoza, it does seem to be working very well. :D
     
  3. Linda Jean

    Linda Jean · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    21
    Thank you Cugila, I appreciate your reply. I have the rest of the afternoon to decide one way or the other.

    Linda
     
  4. wondermouse

    wondermouse · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Being seriously needle-phobic myself, I was very surprised to find that I was able to self-inject first Byetta, and then more recently Victoza, without any problems.

    This could be due to the fact that the needle is so tiny that there's no pain at all when injecting into my tummy.

    The only side effect I suffered on Byetta was sometimes a feeling of nausea. This went away when I switched to Victoza.

    The plus side it that it's almost completely killed my appetite, with the result that I am eating far less, and am slowly and steadily losing weight, which can't be bad.

    So please do give it a try - if I can do it (bear in mind I still can't do finger-pricking because of my phobia) then you may find it OK!

    I am having one occasional symptom, which may or may not be the result of using the Byetta, which is very occasionally (about once every 2-3 weeks) feeling sick and throwing up. After I do I feel OK again. Anyone else on Victoza get this?
     
  5. patriciaem

    patriciaem · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    after developing hives when i started on 1.2 dose of victoza, my doctor increased my metformin to 850 three times a day. now i have metformin 850 + januvia and i feel marvellous!! the rash has finally gone and i am more like my usual self (happy and content) have realised i didnt need byetta or victoza. am happy as i am.blood sugars are betweel 6-8 so its good for me. think twice about injections!! there ARE other options!! i have had a really unpleasant couple of years, so its good to be "normal" again.
     
  6. Jonjones

    Jonjones · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Hii, you should ask your gp for Bydureon once weekly exenatide, it's only 4 injections a month compared to 28 with Victoza you will also get less nausea!!!!
     
  7. jdw26

    jdw26 Type 2 · Member

    Messages:
    10
    Likes Received:
    0
    Trophy Points:
    41
    Hello , I'm new, ive been to see my dbn today and my bs was 71 , she has recommended that I go on victoza .but I hate needles, the other opinion was gliclazide and picking my finger alot .
    after reading about what you all have been though , and saying it won't hurt and the needle is small , she showed it me:(.
    I think I'm going to tell her I'm going to go for victoza .
    I didn't fancy going on this gliclazide, the thought of picking my finger to read my bs incase I had a hypo is not my idea of fun :stop:.
    thank you everybody ;)
     
  8. swarnag

    swarnag Type 2 · Well-Known Member

    Messages:
    102
    Likes Received:
    269
    Trophy Points:
    103
    Yes possibility of cancer scares me. I am on victoza. Pancreatic cancer is usually symtom less till it is too late. should once a year routine MRI be done on patients on vitoza/c
     
  9. Nausicaa

    Nausicaa Type 2 · Member

    Messages:
    18
    Likes Received:
    4
    Trophy Points:
    23
    I was started on lixi but had allergic reactions to it so was put onto victoza. I take it with metformin and gliclazide and so far so good - no side effects!! The one thing that did throw me today was having my first hypo in years (last ones were whilst pregnant and injecting insulin) but I'm putting it down to over doing things!!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook